Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Mood slings after lumbar ESI

Hello! I have 2 herniated discs at L4/L5 and L5/S1, among other things. Last July I went in for a lumbar ESI which caused me a good deal of pain after, but what was really concerning is the mood swings! First, I missed my period and was worried I was pregnant (was about to get married). Second, these mood swings made me feel insane! One minute I was ecstatic, the next I was bawling then I would get extremely mad. This went on for 2 weeks! I also felt light headed and almost dizzy...just strange. I vowed never to have an ESI again! 

Well fast forward to yesterday, when I got my next ESI injection to my L5/S1. I’ve never been in this much pain and I’m wondering if anyone else has experienced this. There is extreme pressure in both legs, numbness (which I experience anyway), but greater than normal, muscles in the back of my legs from my knee to heel are tight, and the pain in my butt is unbearable! I really don’t know how I’m going to sit down today. If anyone has experienced this, I would really appreciate some input as to how long it lasted for you and what you did to alleviate the pain. I don’t take any pills but Advil so pain meds are out of the question. So far my mood swings haven’t come back, but again I just had the ESI yesterday, so only time will tell. I’ll update this thread for/when they come back. My doc said mood swings can happen but are extremely rare. He was very interested in my mood swings and was surprised to learn I was actually crying. He said he would like to know if it happens again and it sounds like I’m very sensitive to the steroid. At least he believed me. I’ve seen in other posts where doctors deny that it was the steroid, so I feel like I’m in good hands.

Thanks for listening! 

Leah

advertisement

Comments

  • memerainboltmemerainbolt IndianaPosts: 6,484

    Leah
    Everyone reacts different to steroids. This is the first time I have heard of the mood swings after an injection but it dos not surprise me. I have had all types of injections up and down my back and never experienced mood swings, neither pain afterwards. We are all so different in our reactions.
    Thank you for keeping us posted, as this will help other members with the same problem. 

    Sandra
    Veritas-Health Forum Moderator
    ---------------------------------------------------------------
    Please read my  Medical History
  • I have had what my doctor called a steroid flare after 2 of my injections, never any mood swing but pain, it seemed to last for a couple of days, I used ice packs at the injection site which seemed to help a little.

    challenger
    Veritas-Health Moderator


  • advertisement
  • @challenger oh wow I’ve never heard of that! Interesting...I’m happy to report that this round actually gave me a bit of relief in my legs. They still feel weird, and numb but it’s a bit less pain. No mood swings to report so far! (Fingers crosses it stays that way) 


    @memerainbolt Thank you for the input! Hope you has good experiences with injections and are on the mend!

  • dilaurodilauro ConnecticutPosts: 13,587
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
advertisement
Sign In or Register to comment.